Anything to Minimize Finasteride Sides? - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 3 1 2 3 LastLast
Results 1 to 10 of 29
  1. #1
    Senior Member
    Join Date
    Sep 2011
    Posts
    911

    Default Anything to Minimize Finasteride Sides?

    Finasteride gives me side effects of testicular pain and an achy chest beneath each nipple. Anyone have any ideas of what I could take to minimize these symptoms? Seems like too much estrogen hence the gynecomastia, not sure about the testicular pain or swelling in the epididymis. Finasteride has worked for me for many years and I am losing a lot of hair now because I can't take it quickly enough for the half life not to expire. ANY ideas will be appreciated. Thanks guys!

  2. #2
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Conpecia View Post
    ANY ideas will be appreciated. Thanks guys!
    Have you tried lowering your dose or talking to your doctor?

  3. #3
    Senior Member
    Join Date
    Sep 2011
    Posts
    427

    Default

    I've been experimenting with dopamine enhancers for this, but I don't have the same sort of sides - just mild sexual sides.

    The logic goes that finasteride increases prolactin, which causes both gyno and sexual sides such as low libido, difficulty getting an erection, weak orgasms and ejaculations etc.

    Prolactin is lowered by taking something that enhances dopamine. Bodybuilders take anti-Parkinsons medication (which are strongly dopaminergic) to suppress prolactin so they don't get man-boobs etc. Incidentally this is probably also the link between depression and finasteride use - low dopamine causes depression.

    Anti-Parkinson meds are probably a step too far (they have potentially nasty side-effects), but you can take natural dopamine supplements like Mucuna Pruriens herbal supplements, which is what I've been taking and it seems to work. Sexual sides are noticeably less.

    If you have sides that are sufficiently bothering you, I think it's quite valid to see a doctor and ask for a script for something - just be aware that most doctors will probably know less about this than I just told you.

    But there are several other options. Dopamine-based anti-depressants like bupropion are probably a good mid-point between the herbal supps and the heavy anti-Parkinson drugs.

    The more I have thought about it, the more amazed I am that people haven't latched on to treating the sexual sides of finasteride - all these drugs (the bupropion and the anti-Parkinsons drugs) are used to treat sexual dysfunction as a result of serotonergic anti-depressants like Prozac (excess serotonin lowers dopamine like excess prolactin). It makes perfect sense that they would work equally for finasteride sides.

  4. #4
    Senior Member
    Join Date
    Sep 2012
    Posts
    146

    Default

    have you thought about riidng it out? likle stayin on the fin to see if the sides will pass. i had testicular pain with fin but it went away after 3 weeks and i stayed on the drug.

  5. #5
    Senior Member
    Join Date
    Sep 2011
    Posts
    911

    Default

    Quote Originally Posted by Tracy C View Post
    Have you tried lowering your dose or talking to your doctor?
    Sorry, forgot to mention that I currently only take about .2mg twice a week and am still experiencing sides. My doctor believes I should quit finasteride. I will if there are no mitigating supplements.

  6. #6
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Conpecia View Post
    I currently only take about .2mg twice a week and am still experiencing sides.
    Really?.. That's not even enough to have any effect at all so you might as well quit and learn how to accept your hair loss and live your life to the fullest anyways. It can be done. Men have been doing so since the beginning of recorded history.

  7. #7
    Senior Member
    Join Date
    Jul 2012
    Location
    Canada
    Posts
    1,271

    Default

    Quote Originally Posted by Tracy C View Post
    Really?.. That's not even enough to have any effect at all
    Common now Trace! Do not misinform people!

    And you don't have to accept your hair loss just yet! There are more avenues to be explored! Come to the dark side brother!

  8. #8
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Dan26 View Post
    Common now Trace! Do not misinform people!
    It's not misinformation.



    Quote Originally Posted by Dan26 View Post
    Come to the dark side brother!
    What you are doing here is very unethical.

  9. #9
    Senior Member
    Join Date
    Aug 2011
    Posts
    437

    Default

    Quote Originally Posted by Tracy C View Post
    Really?.. That's not even enough to have any effect at all so you might as well quit and learn how to accept your hair loss and live your life to the fullest anyways. It can be done. Men have been doing so since the beginning of recorded history.

    I thought you beleived in rogaine and nizoral ??
    So basically what you saying is that either take fin or just give up and accept your baldness since the rest of treatments are just useless ?

  10. #10
    Senior Member
    Join Date
    Dec 2011
    Posts
    105

    Default

    Quote Originally Posted by Pate View Post
    I've been experimenting with dopamine enhancers for this, but I don't have the same sort of sides - just mild sexual sides.

    The logic goes that finasteride increases prolactin, which causes both gyno and sexual sides such as low libido, difficulty getting an erection, weak orgasms and ejaculations etc.

    Prolactin is lowered by taking something that enhances dopamine. Bodybuilders take anti-Parkinsons medication (which are strongly dopaminergic) to suppress prolactin so they don't get man-boobs etc. Incidentally this is probably also the link between depression and finasteride use - low dopamine causes depression.

    Anti-Parkinson meds are probably a step too far (they have potentially nasty side-effects), but you can take natural dopamine supplements like Mucuna Pruriens herbal supplements, which is what I've been taking and it seems to work. Sexual sides are noticeably less.

    If you have sides that are sufficiently bothering you, I think it's quite valid to see a doctor and ask for a script for something - just be aware that most doctors will probably know less about this than I just told you.

    But there are several other options. Dopamine-based anti-depressants like bupropion are probably a good mid-point between the herbal supps and the heavy anti-Parkinson drugs.

    The more I have thought about it, the more amazed I am that people haven't latched on to treating the sexual sides of finasteride - all these drugs (the bupropion and the anti-Parkinsons drugs) are used to treat sexual dysfunction as a result of serotonergic anti-depressants like Prozac (excess serotonin lowers dopamine like excess prolactin). It makes perfect sense that they would work equally for finasteride sides.
    That's very interesting, I have thought the same thing, as I get quite horny when taking ritalin or adderall. However, I think that whole thing about buproprion being a libido enhancer is overblown. I can't remember where I read that. In any case, ADHD medications are stronger and more serious, especially for long-term use. But it would be interesting to explore the link between prolactin, dopamine, and DHT further.

    What is estradiol's effect on prolactin?

    In any case, to the OP, you could try an aromatase inhibitor. Not exactly ideal though.

Similar Threads

  1. Replies: 6
    Last Post: 11-20-2018, 08:42 PM
  2. Finasteride with 0% sides
    By MrBlonde in forum Hair Loss Treatments
    Replies: 8
    Last Post: 09-02-2012, 03:39 PM
  3. Finasteride sides - Doctor appointment log & help request
    By chrisis in forum Men's Hair Loss: Start Your Own Topic
    Replies: 76
    Last Post: 08-04-2012, 07:14 AM
  4. Personal levels of tolerance and acceptance re finasteride sides
    By bobbyt in forum Men's Hair Loss: Start Your Own Topic
    Replies: 30
    Last Post: 07-15-2012, 03:43 PM
  5. Finasteride sides: update (especially for fab and Johny.track131)
    By chrisis in forum Men's Hair Loss: Start Your Own Topic
    Replies: 25
    Last Post: 06-15-2012, 06:31 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Am I a norwood 3v?
Today 03:32 PM
by Jimmy87
Last Post By Jimmy87
Today 03:32 PM
What is the MOST gentle shampoo?
07-01-2015 09:57 PM
Last Post By Avind1945
Today 11:30 AM
Deserve firm erection? Move to fildena
Today 03:53 AM
Last Post By fildenaus
Today 03:53 AM
Wanted advice on a good haircut style
05-26-2019 10:00 AM
Last Post By aboperdnom
Yesterday 11:31 PM